MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, INC. SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-25A
Medical Device Problem Codes Backflow (1064); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a 25mm sjm trifecta valve was implanted on (b)(6) 2013.During a follow-up visit in the clinic, aortic regurgitation (ar) was observed coming from the right coronary cusp (rcc).The ar jet flow reached the cardiac apex.On (b)(6) 2021 the patient underwent explant of the 25mm sjm trifecta valve, upon explant, a leaflet tear was observed.A non-abbott device was placed and the patient was stable throughout the procedure.No additional information has been provided.
 
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Additional Manufacturer Narrative
Explant was reported due to "aortic regurgitation".The investigation found that leaflet 1 was torn.There was circumferential fibrous pannus ingrowth on the inflow surface.Leaflet 3 had calcification.There was no acute inflammation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Calcification is a known potential adverse event associated with bioprosthetic heart valves.Per the warnings section of the instructions for use artmt600099236 rev.A, "accelerated deterioration due to calcific degeneration of the valve may occur in:" "children, adolescents, or young adults", "patients with altered calcium metabolism (e.G., patients with hyperparathyroidism or chronic renal failure)" or "individuals requiring hemodialysis".The limited mobility of the leaflets and tears associated with calcifications, further exacerbated by the pannus ingrowth, is consistent with the insufficiency noted prior to explant.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13254520
Report Number3007113487-2022-00007
Device Sequence Number4753443
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2015
Device Model NumberTF-25A
Device Catalogue NumberTF-25A
Device Lot Number4168251
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight65 KG